Alert archive / California / Flash Flood Warnings in 2005

Flash Flood Warning 19, NWS San Diego, CA

February 19, 2005San Bernardino County, San Diego County, California

NWS San Diego, CA issued this flash flood warning at Feb 19, 2005, 1:55 PM PST for San Bernardino County, San Diego County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2005, 1:55 PM PST (21:55 UTC)
Expired
Feb 19, 2005, 6:00 PM PST
In force
4 hr
Issued by
NWS San Diego, CA
Area
Whole counties

Counties San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2005-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2005-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 192159
FFWSGX
CAC071-073-200400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PST SAT FEB 19 2005

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA   
  SAN DIEGO COUNTY COAST...VALLEYS...MOUNTAINS
  
* UNTIL 600 PM PST

* AT 144 PM PST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM IN 
  THE SAN BERNARDINO MOUNTAINS MOVING NORTHEAST AT ABOUT 25 MPH.     
  FLASH FLOODING MAY ALSO OCCUR IN THE SAN DIEGO COUNTY COAST AREAS  
  TO THE MOUNTAINS.  

MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.

LAT...LON 3474 11642 3468 11650 3447 11641 3414 11647
      3410 11660 3404 11662 3402 11734 3338 11713
      3332 11677 3276 11643 3265 11689 3341 11738
      3337 11716 3337 11713 3402 11734 3404 11755
      3388 11768 3396 11779 3428 11764 3482 11767

$$

ECC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 9:30 AM PST, 4 hours 25 minutes earlier.

Area forecast discussion, Feb 19, 9:30 AM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SAT FEB 19 2005

.SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL CONTINUE TO BRING PERIODS
OF RAIN WITH SNOW AT THE HIGHER ELEVATION...HEAVY AT TIMES...THROUGH
WEDNESDAY. THERE WILL ALSO BE OCCASIONAL THUNDERSTORMS. DRY WEATHER
DURING THE SECOND HALF OF NEXT WEEK UNDER WEAK HIGH PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

.SHORT TERM...UPDATED FORECAST. THERE WERE NUMEROUS SHOWERS THIS
MORNING AND SCT THUNDERSTORMS...MAINLY ACROSS THE NW PART OF THE
CWFA. RADAR AND SAT INDICATED MORE SHOWERS JUST OFFSHORE MOVING IN
THE THE SW THAT WILL AFFECT MOST AREAS TODAY. THE 12Z NKX SOUNDING
WAS MOIST AND UNSTABLE WITH SW FLOW AND COOLING THROUGH MOST OF THE
COLUMN. WEAK GRADIENTS.

A SHORT WAVE WILL MOVE THROUGH TODAY FOLLOWED BY CONTINUE MOIST SW
FLOW SUN BUT WITH WEAKER DYNAMICS. SHOWERS SHOULD CONTINUE SUN BUT
THEY SHOULD NOT BE AS HEAVY AND THERE WILL BE LESS CHANCE OF
THUNDERSTORMS. ANOTHER SHORT WAVE ROTATES IN ON MON AND YET ANOTHER
LATE TUE THAT WILL BRING MORE SHOWERS...HEAVY AT TIMES...AND A
CHANCE OF THUNDERSTORMS. THE SNOW LEVEL IS BETWEEN 6000 AND 7000 FT
TODAY WITH LOCAL HEAVY SNOW NEAR AND ABOVE 7000 FT. THE SNOW LEVEL
WILL LOWER WITH THE SHORT WAVES ON MON AND LATE TUE. GUSTS WINDS AND
DENSE FOG IN THE MOUNTAINS AT TIMES.

.LONG TERM...SHOWERS WILL LINGER INTO WED BUT WILL TAPER OFF. WEAK
UPPER LEVEL HIGH PRESSURE ALONG THE W COAST WILL BRING NW FLOW ALOFT
FOR DRY WEATHER THU INTO THE WEEKEND. HOWEVER...HEIGHTS REMAIN
RELATIVELY LOW SO NOT BIG WARM UP IS EXPECTED.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 6 PM TODAY FOR ALL
AREAS EXCEPT THE SOUTHERN DESERTS...SEE LAXFFASGX.

WINTER STORM WARNING IN EFFECT UNTIL 6 AM SUNDAY FOR THE SAN
BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX.

SMALL CRAFT ADVISORY IN EFFECT FOR OUTER COASTAL WATERS...SEE
LAXCWFSGX.

MARINE WEATHER STATEMENT FOR THUNDERSTORMS IN THE COASTAL WATERS...
SEE LAXMWSSGX.

FLOOD POTENTIAL OUTLOOK FOR UPCOMING STORM MONDAY...SEE LAXESFSGX.

SPECIAL WEATHER STATEMENT FOR UPCOMING STORM MONDAY...SEE LAXSPSSGX.

&&

ATKIN
Hazardous weather outlook, Feb 19, 4:00 AM PST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT FEB 19 2005

CAZ042-043-048-050-055-056-057-058-060-061-062-201400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SAT FEB 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND A FLOOD WATCH FOR
FLASH FLOODING IS IN EFFECT FOR FOR ALL COASTAL..VALLEY AND MOUNTAIN
AREAS...INCLUDING THE APPLE AND LUCERNE VALLEYS. SEE LAXFLSSGX FOR
DETAILS.

SNOW WILL FALL IN THE HIGHEST MOUNTAINS ABOVE 6000 FEET. SNOWFALL
AMOUNTS UP TO ONE FOOT ARE EXPECTED. A WINTER STORM WARNING IS IN
EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE
7000 FEET...SEE LAXWSWSGX.

A HIGH RIP CURRENT RISK WILL OCCUR THROUGH WEDNESDAY..SEE LAXSRFSGX
FOR DETAILS.

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS
WITH WATERSPOUTS AND SMALL HAIL POSSIBLE...SEE LAXMWSSGX FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.

THE WET WEATHER WILL CONTINUE...BUT DECREASE BY SUNDAY. ANOTHER
STORM IS EXPECTED MONDAY AND WILL CONTINUE INTO WEDNESDAY. SHOWERS
AND THUNDERSTORMS WILL BE HEAVY AT TIMES CAUSING LOCAL
FLOODING...ROCK AND MUD SLIDES. HEAVY SNOW IS EXPECTED IN THE
MOUNTAINS. SEE LAXSPSSGX OR LAXESFSGX FOR MORE DETAILS.

ON SUNDAY LINGERING SNOW SHOWERS WILL FALL IN THE HIGHEST MOUNTAINS
ABOVE 6000 FEET. A WINTER STORM WARNING IS IN EFFECT ABOVE 7000 FEET
THROUGH 6 AM SUNDAY...SEE LAXWSWSGX.

A HIGH RIP CURRENT RISK WILL CONTINUE THROUGH WEDNESDAY...SEE
LAXSRFSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED
TODAY AND MONDAY.

MM

In the hours before

Local storm report, Feb 19, 10:50 AM PST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1050 AM PST SAT FEB 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TORNADO          10 E FALLBROOK          33.37N 117.06W
02/19/2005  F0               SAN DIEGO          CA   LAW ENFORCEMENT

            AT 1023 AM CHP RESPONDED TO A REPORT OF A TORNADO NEAR
            RAINBOW VALLEY ROAD AND I-15. THERE WAS SOME DAMAGE TO
            BUILDINGS AND SOME DOWNED POWER LINES.

&&

PG
Local storm report, Feb 19, 11:00 AM PST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 AM PST SAT FEB 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     FLASH FLOOD      1 N LAGUNA BEACH        33.55N 117.76W
02/19/2005                   ORANGE             CA   LAW ENFORCEMENT

            NORTHBOUND LAGUNA CANYON RD AT NORTHBOUND SR133. 4-5
            VEHICLES STUCK IN A FLOOD WITH WATER ALMOST TO THE TOP OF
            VEHICLES.

&&

BND
Local storm report, Feb 19, 11:06 AM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1106 AM PST SAT FEB 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     FLASH FLOOD      4 SE CORONA             33.83N 117.52W
02/19/2005                   RIVERSIDE          CA   LAW ENFORCEMENT

            CAJALCO RD AT TEMESCAL CANYON RD. VEHICLE STUCK IN FLASH
            FLOOD.

&&

BND
Local storm report, Feb 19, 11:14 AM PST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1114 AM PST SAT FEB 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TORNADO          4 S TEMECULA            33.44N 117.13W
02/19/2005  F1               RIVERSIDE          CA   NWS EMPLOYEE

            NEAR PECHANGA PARKWAY. ROOF DAMAGE AND TREES DOWNED

&&

BND
Local storm report, Feb 19, 11:26 AM PST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1126 AM PST SAT FEB 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     FLASH FLOOD      HEMET                   33.73N 117.00W
02/19/2005                   RIVERSIDE          CA   LAW ENFORCEMENT

            WATER 3 FT TO 4 FT DEEP AT MOUNTAIN AVE AND FLORIDA AVE.

&&

BND
Local storm report, Feb 19, 12:31 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1231 PM PST SAT FEB 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     DOWNBURST        2 NNE LAGUNA HILLS      33.63N 117.70W
02/19/2005                   ORANGE             CA   FIRE DEPT/RESCUE

            ROOF BLOWN 100 YDS OFF A MOBILE HOME AND TREES DOWN AT
            MARYSLANE BLVD IN LAKE FOREST.

&&

BND

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 6:50 AM PSTSevere Thunderstorm WarningSGXOrange55 min
Feb 19, 8:53 AM PSTFlash Flood WarningSGXOrange, San Bernardino5 hr
Feb 19, 9:28 AM PSTSevere Thunderstorm WarningSGXRiverside, San Diego92 min
Feb 19, 9:43 AM PSTTornado WarningSGXRiverside62 min

Nearby

Flash Flood Warnings in California, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.